MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS DIVISION CELL-DYN 3700 SL ANALYZER; AUTOMATED HEMATOLOGY ANALYZER

ABBOTT DIAGNOSTICS DIVISION CELL-DYN 3700 SL ANALYZER; AUTOMATED HEMATOLOGY ANALYZER
Catalog Number 02H31-03
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.There is no further patient information provided due to privacy issues.
 
Event or Problem Description
The customer reported a falsely decreased hematocrit (hct) result on one patient.The results provided were: (b)(6) 2019 = 23.6 / 24.5.The customer stated that the patient was transfused as policy is to transfuse patients with hcts <28.The sample was repeated in the afternoon and the hct results were 30.2 / 34.3.There was no adverse impact to the patient reported due to the unnecessary transfusion.
 
Additional Manufacturer Narrative
During the subsequent site visit, the field service engineer (fse) resolved the issue by replacing the tubing in the pinch valve above the open mode probe (part number 9130542).A review of instrument status determined that the recommended preventive maintenance has not been performed on this instrument, which includes replacement of the tubing affected.Return testing was not completed as returns were not available.A review of the cell-dyn 3700 system operator's manual found labeling to be adequate for the complaint issue.A search for similar complaints did not identify any additional complaints or trends associated with this issue.Based on the investigation there is no product deficiency identified for the cell-dyn 3700, serial number (b)(4).

Brand Name
CELL-DYN 3700 SL ANALYZER
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS DIVISION
4551 great america parkway
santa clara CA 95054
MDR Report Key8523435
Report Number2919069-2019-00035
Device Sequence Number16843802
Product Code GKZ
UDI-Device Identifier00380740002732
UDI-Public00380740002732
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K980614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02H31-03
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;